# SDR CA140710003

- Difficulty date: July 8, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bell 412
- Aircraft time: 4,474 hours
- Engine: Pwa PT6T3
- System (JASC): 6230 · Main Rotor Mast/Swashplate
- Part: Torque Tube
- Part number: 412040510103
- Condition: Sheared
- Location: Mast
- Part time: 3,916 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) DURING A NORMAL APPROACH OF 75% TORQUE THE PILOT NOTICED THE MAST TORQUE INCREASE TO OVER 110% WHILE THE ENGINE TORQUES REMAINED UNCHANGED. HE LANDED IN A FIELD 10 MILES SOUTH AND CALLED IN THAT HE HAD AN OVERTORQUE. THE MONO POLE SENSOR, SIGNAL CONDITIONER AND FILTER WERE SWAPPED FOR TROUBLE SHOOTING WITH NO IMPROVEMENT. THE ENGINEER RETURNED ALL PART TO THE ORIGINAL CONFIGURATION AND CLEANED ALL THE CANNON PLUGS AND DID 1 LAST RUN ALL WORKED CORRECTLY. THEY FLEW THE AIRCRAFT BACK TO , ON THE FLIGHT THE MAST TORQUE DROPPED TO 0 ON THE APPROACH TO. THE ENGINEER NOTICED THAT THERE WAS A NOISE COMING FROM THE MAST WHEN THE AIRCRAFT WAS ROCKED. THE MAS CAP WAS REMOVED AND THE TORQUE TUBE INSIDE THE MAST WAS FOUND SHEARED.
